I have been in a long term relationship for over 10 years, however, 6 months ago I started an intense sexual affair with a married man. Shortly affair the affair began, I started to experience a painful burning sensation around my vagina, which was accompanied by a white discharge. I immediately treated myself for thrush, having suffered previously, although the symptoms appeared more severe. When it failed to clear, I went to my doctor who examined me and prescribed more thrush treatment. After three lots of thrush treatment, I was terrified that I had an STD and went to a private clinic and was tested for several STD's as well as thrush. The results were clear. The pain seemed to start to clear, although after a weekend away with the other man, it returned almost immediately after sleeping with my long term partner. I was also distraught to see that my partner also started to experience burning pain on his penis, which was accompanied by a rash, which later seemed to flake. This has now cleared, and we are now using condoms. I continue to experience the burning pain, general discomfort and mild pain during sex and when urinating, It almost feels acidic. There is some slight swelling at the sides of my vagina particularly after sex. I still have a slight discharge although there is no unpleasant smell. Please help, I don't know what it is and how to deal with it.
More than anything else it sounds like you have candida. It is most probable that you have a resistant strain too, given the difficulty you had in clearing it up. This can be very tough to treat, but here are some things I have had success with:
First off, I always use diflucan (which is an oral antifungal therapy) rather than anything topical. Sometimes the topical agents can cause a dermatitis which mimics or is even worse than the candida itself. Another big advantage of the diflucan is that it treats systemically, and reduces the candida in the GI tract as well as the genital area.
Usually diflucan is prescribed in a single dose. but there have been many occasions that I have had to use it for a week or even a month or so at a time.
Also, sometimes it is necessary to use a topical anti-inflammatory like clobetasole to clear up the inflammation the candida had caused.
Finally, it is important to re-establish the "good" bacteria--lactobacillus which normally keep the yeast under control by competing with them. To do this probiotics are probably your best bet, or yogurt with live bacterial cultures. Acidophillus can help too.
Would it be possible to "pop" a diflucan tablet after each rendevouz (I don't know if the affair is ongoing)?
We do this sometimes with antibiotics too when people have recurrent urinary tract infections after intercourse.
Hi, I seem to have the same problem as you. I have burning and itchiness but it's mostly when I pee and wipe, except my discharge is not really abnormal. It started about a month ago with which I thought was a yeast infection so I used to vaginal 3 day kit, and that didn't work, so I went to the doctor and he gave me the single dose oral antifungal twice, and that still didn't make a difference. I then went to a walk-in clinical recently and the doctor gave me and antibiotic incase I had bacterial vaginosis and he also gave me an oral antifungal incase I get a yeast infection from the antibiotics. I am done taking the antibiotics and I took the antifungal pill because it felt like I got a yeast infection and so far my vaginal discomfort has not gone away. I have had sex with my boyfriend and he also appeared with a rash about a week later. It's so frustrating because it's really gotten in the way of my sex life, and it seems like nothing is working for me. Just wondering if you got any answers because I can't seem to get rid of this thing.
It does sound similar. I also have most pain after I wipe and have also tried over the counter treatments for Bacterial Vaginosis. I have taken another treatment of oral antifungal and have started to take the acidophillus as recommended by Elaine. I did buy some of the clobetasol cream but it says on the pack that it should not be used on private parts so I am too scared to use it. I still have the problem, but have found that acqueous cream helps and I use it to wash and also use to ease the discomfort as a cream.
I did read a post on this site from a lady who had similar problems but could not find a treatment. Her doctor had suggested in may be abrasions within the vagina. She suggested that 4 weeks without any sexual activity would give it time to heal. Worth a go a suppose, but I am already 2 weeks in show no signs of the discomfort easing.
Please let me know if you have any luck with any other treatments. I am seeing another doctor next week and will let you know if there is a breakthrough.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.